Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 37, NWS Wichita, KS

April 4, 20177 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 4, 2017, 7:43 PM CDT for 7 counties in Kansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2017, 7:43 PM CDT (00:43 UTC)
Expired
Apr 4, 2017, 8:45 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Allen County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 151 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:56 PM CDTTSTM WND GST 825 Wsw Altoona, KSHIGHWAY SIGNS BLOWN DOWN.
Apr 4, 8:00 PM CDTTSTM WND GST 60Neodesha, KSESTIMATED 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
743 m²/s²
Significant tornado parameter
1.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS53 KICT 050043
SVRICT
KSC001-049-073-125-133-205-207-050145-
/O.NEW.KICT.SV.W.0037.170405T0043Z-170405T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
743 PM CDT TUE APR 4 2017

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northeastern Elk County in southeastern Kansas...
  Wilson County in southeastern Kansas...
  Neosho County in southeastern Kansas...
  Northeastern Montgomery County in southeastern Kansas...
  Woodson County in southeastern Kansas...
  Southeastern Greenwood County in southeastern Kansas...
  Allen County in southeastern Kansas...

* Until 845 PM CDT

* At 741 PM CDT, severe thunderstorms were located along a line
  extending from near Fall River to near Fredonia to 5 miles north of
  Independence, moving northeast at 50 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Independence, Chanute, Iola, Neodesha, Fredonia, Humboldt, Yates
  Center, Erie, St. Paul, La Harpe, Gas, Moran, Thayer, Altoona,
  Toronto, Buffalo, Fall River, Neosho Falls, Galesburg and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These severe thunderstorms produced 
widespread wind damage when they moved through Eastern Elk County. 
SEEK SHELTER NOW inside a sturdy structure and stay away from 
windows! 
&&

LAT...LON 3738 9538 3738 9552 3732 9552 3724 9572
      3744 9587 3762 9622 3804 9574 3804 9508
      3750 9509
TIME...MOT...LOC 0041Z 230DEG 49KT 3763 9607 3750 9580 3731 9569 

HAIL...0.88IN
WIND...70MPH
 
$$

ES
4 follow-up statements
740 
WWUS53 KICT 050103
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
803 PM CDT TUE APR 4 2017

KSC049-073-050113-
/O.CAN.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Elk KS-Greenwood KS-
803 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELK AND
SOUTHEASTERN GREENWOOD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Kansas.

LAT...LON 3738 9538 3738 9552 3732 9552 3732 9569
      3745 9580 3751 9589 3785 9596 3804 9574
      3804 9508 3750 9509
TIME...MOT...LOC 0103Z 230DEG 49KT 3781 9580 3768 9553 3749 9542 

$$

KSC001-125-133-205-207-050145-
/O.CON.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Wilson KS-Neosho KS-Montgomery KS-Woodson KS-Allen KS-
803 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WILSON...NEOSHO...NORTHEASTERN MONTGOMERY...WOODSON AND ALLEN
COUNTIES...

At 803 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Yates Center to near Chanute to
near Thayer, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Chanute, Iola, Neodesha, Fredonia, Humboldt, Yates Center, Erie, St.
Paul, La Harpe, Gas, Moran, Thayer, Altoona, Toronto, Buffalo, Neosho
Falls, Galesburg, Savonburg, Elsmore and Benedict.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3738 9538 3738 9552 3732 9552 3732 9569
      3745 9580 3751 9589 3785 9596 3804 9574
      3804 9508 3750 9509
TIME...MOT...LOC 0103Z 230DEG 49KT 3781 9580 3768 9553 3749 9542 

HAIL...0.88IN
WIND...70MPH
 
$$

KETCHAM
289 
WWUS53 KICT 050109
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
809 PM CDT TUE APR 4 2017

KSC001-049-073-125-133-205-207-050145-
/O.CON.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Elk KS-Wilson KS-Neosho KS-Montgomery KS-Woodson KS-Greenwood KS-
Allen KS-
809 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN ELK...WILSON...NEOSHO...NORTHEASTERN MONTGOMERY...
WOODSON...SOUTHEASTERN GREENWOOD AND ALLEN COUNTIES...

At 806 PM CDT, severe thunderstorms were located along a line
extending from near Buffalo to 5 miles south of Chanute to near
Galesburg, moving east at 45 mph.

These are very dangerous thunderstorms!

HAZARD...Winds around 80 mph and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations impacted include...
Independence, Chanute, Iola, Neodesha, Fredonia, Humboldt, Yates
Center, Erie, St. Paul, La Harpe, Gas, Moran, Thayer, Altoona,
Toronto, Buffalo, Fall River, Neosho Falls, Galesburg and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the 
lowest floor of a building immediately! These storms have the 
potential to cause serious injury and significant property damage.

&&

LAT...LON 3738 9538 3738 9552 3732 9552 3724 9572
      3744 9587 3762 9622 3804 9574 3804 9508
      3750 9509
TIME...MOT...LOC 0106Z 249DEG 40KT 3771 9575 3760 9550 3741 9539 

HAIL...0.75IN
WIND...80MPH
 
$$

ES
166 
WWUS53 KICT 050122
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
822 PM CDT TUE APR 4 2017

KSC049-073-125-205-050131-
/O.CAN.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Elk KS-Wilson KS-Montgomery KS-Greenwood KS-
822 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELK...WILSON...
NORTHEASTERN MONTGOMERY AND SOUTHEASTERN GREENWOOD COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Kansas.

LAT...LON 3739 9538 3739 9553 3772 9552 3804 9574
      3804 9508 3750 9509
TIME...MOT...LOC 0121Z 230DEG 49KT 3783 9557 3772 9532 3753 9521 

$$

KSC001-133-207-050145-
/O.CON.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Neosho KS-Woodson KS-Allen KS-
822 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NEOSHO...NORTHEASTERN WOODSON AND ALLEN COUNTIES...

At 821 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Humboldt to 8 miles northeast of
Chanute to near St. Paul, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Chanute, Iola, Humboldt, Erie, St. Paul, La Harpe, Gas, Moran,
Thayer, Neosho Falls, Galesburg, Savonburg, Elsmore, Stark, Earlton,
Mildred, Bassett, Lake Parsons, Petrolia and Chanute Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3739 9538 3739 9553 3772 9552 3804 9574
      3804 9508 3750 9509
TIME...MOT...LOC 0121Z 230DEG 49KT 3783 9557 3772 9532 3753 9521 

HAIL...0.75IN
WIND...60MPH
 
$$

KETCHAM
687 
WWUS53 KICT 050141
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
841 PM CDT TUE APR 4 2017

KSC001-133-207-050150-
/O.EXP.KICT.SV.W.0037.000000T0000Z-170405T0145Z/
Neosho KS-Woodson KS-Allen KS-
841 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO...NORTHEASTERN WOODSON
AND ALLEN COUNTIES WILL EXPIRE AT 845 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Kansas.

LAT...LON 3739 9538 3739 9553 3772 9552 3804 9574
      3804 9508 3750 9509
TIME...MOT...LOC 0140Z 230DEG 49KT 3798 9534 3787 9509 3768 9498 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:56 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 4, 6:56 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
656 PM CDT Tue Apr 4 2017

.SHORT TERM...(This evening through Thursday night)
Issued at 309 PM CDT Tue Apr 4 2017

Warm advection/isentropic lift ahead of the approaching upper level
system, currently over NE NM, has led to mainly showers over Central
KS, where main theta-e gradient is located.  Approaching wave and
increasing diffluence ahead of the low, as it treks mainly straight
east along the KS/OK border this afternoon/evening, will lead to
increasing showers and embedded thunderstorms across most of srn KS.
Already seeing signs of increased convection across SE KS.

The main surface low is currently located along the Red River in OK,
with the warm front situated from the low NE towards the AR/MO
border. Seeing some northward movement of the warm front as this low
approaches, but currently Hi-res short term models suggest that the
warm front will not make as far north as previously thought, keeping
most of SE KS on the cool side of the front. This will limit the
chances of surface based convection making it into SE KS late this
afternoon into early this evening.  This would reduce the tornado
threat for SE KS as the surface based instability stays further
south.

Southeast KS isnt completely out of the woods, when it comes to a
severe threat, as elevated supercell thunderstorms will still be
possible until early this evening, with increasing effective bulk
shear of 50-70 kts and good directional shear just to the north of
the main surface low, due to surface winds out of the east-
northeast. MUCAPE will be limited (750-100 j/kg), north of the warm
front, for a very large hail threat, but still could see a few
severe storms with hail up to half dollar size.

This upper system looks a little stronger than the one just exiting
the area, with precipitable water values of 100 percent of normal
suggesting another round of moderate rainfall for the area, with
some areas picking up an additional 1.00-1.25 inches. Think some of
the heaviest rainfall will occur this evening and tonight, between
highway 50 and highway 54/400. This may lead to some localized
flooding in flood prone areas and additional rises on streams and
rivers overnight.  Prefer to hold off on any kind of flood watch, as
most 3 hr flash flood guidance numbers are over 2 inches.

Expect wraparound showers in the main deformation zone to linger
across portions of Central and South Central KS until the early
morning hours Wed, as the upper level storm system makes quick
progress to the east.

As system exits the area by Wed afternoon, upper ridging will move
into the northern plains, which will lead to cooler air spilling
into the area from the north for Wed, as mid level flow shifts to
the NW. This NW flow pattern will lead to a a brisk day on Wed with
a drying out period for Wed night through at least Sat for the
forecast area. Could see the chilly temps continue for at least Wed
night and early Thu, with some areas seeing min temps fall into the
mid to upper 30s for Thu morning as the ridge axis moves overhead.
This may lead to a chance of patchy frost for most of Central KS for
Thu morning. Given the early start to the growing season, will have
to keep an eye on this for possible frost headlines.

Ketcham

.LONG TERM...(Friday through Tuesday)
Issued at 309 PM CDT Tue Apr 4 2017

Expect to see a warming trend for Fri/sat as the upper ridge over
the northern plains shifts to the east, with lee side troughing
leading to southerly flow returning to the plains.  Next chance for
showers and storms looks to move into the area for Sun afternoon as
the next shortwave moves into the plains.  Low level moisture will
be3 slow to return ahead of this system, which may limit the storm
chances to areas east of the KS Turnpike

Ketcham

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 653 PM CDT Tue Apr 4 2017

Low tracking northeast across Northeast OK will keep
precipitation across the TAF sites well into the night. Mainly
VFR with occasional MVFR ceilings/visibility in heavier rain
showers at most location. At this point, do not foresee
widespread IFR, although it is possible, especially at KCNU where
low level moisture/flow will be weakest. Gusty surface winds will
develop with improving ceilings as low departs, with VFR expected
at all location by late morning. -Howerton

&&

.FIRE WEATHER...
Issued at 309 PM CDT Tue Apr 4 2017

Widespread rain and cool temps will keep the fire danger
threat in check for the next few days.

Behind the departing wave, strong north and NW winds will be in
place for late Tue night through Wed.  Dry and seasonal conditions
are expected for the end of the week. In addition, recent rains have
allowed grasses to green-up, reducing the risk for rapid spreading
of fires.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    44  60  37  62 /  90  10   0   0
Hutchinson      43  59  36  61 /  90  10   0   0
Newton          43  58  36  59 /  90  20   0   0
ElDorado        43  58  37  60 /  90  30   0   0
Winfield-KWLD   44  60  37  62 /  90  10   0   0
Russell         41  59  34  61 /  90  10   0   0
Great Bend      41  59  34  61 /  90  10   0   0
Salina          44  60  35  61 /  90  20   0   0
McPherson       43  59  35  60 /  90  20   0   0
Coffeyville     46  57  39  62 /  90  40   0   0
Chanute         44  56  38  60 /  90  50  10   0
Iola            44  55  38  59 /  90  50  10   0
Parsons-KPPF    45  56  39  61 /  90  40  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...ADK/PJH
FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 4, 3:56 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
356 PM CDT Tue Apr 4 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052100-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
356 PM CDT Tue Apr 4 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few clusters of thunderstorms are expected to move across
south central and southeast Kansas late this afternoon into the
early evening hours. A few severe storms are possible over
southeast Kansas, mainly southeast of a line from Sedan to Chanute.
The main storm threat will be large hail of quarter to half dollar
size, between approximately 5 pm and 10 pm.

With grounds extremely saturated, persistent rainfall this evening
and tonight may cause some minor flooding, and potential rises on
streams and rivers, especially for locations prone to poor
drainage.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost will be possible early Thursday morning for central
Kansas.

Storms will return to the forecast for Sunday afternoon and evening
for areas east of the Kansas Turnpike with at least some strong
storms possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed over extreme Southeast Kansas for
Montgomery and Labette counties.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson/Ketcham

In the hours before

Special weather statement, Apr 4, 6:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
641 PM CDT TUE APR 4 2017

KSZ069-093-050030-
Butler KS-Cowley KS-
641 PM CDT TUE APR 4 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Butler County in south central Kansas...
  Northwestern Cowley County in south central Kansas...

* Until 730 PM CDT

* At 641 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 5 miles
  east of Mulvane to near Burden...and moving north at 45 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton,
  Udall, Leon, Burden, Atlanta, Latham, Rock, Santa Fe Lake, Augusta
  Municipal Airport, El Dorado Airport, Winfield City Lake, Beaumont,
  El Dorado State Park and El Dorado Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.

&&

LAT...LON 3791 9715 3779 9653 3756 9653 3721 9682
      3739 9715
TIME...MOT...LOC 2341Z 201DEG 39KT 3747 9714 3726 9681

KETCHAM
Local storm report, Apr 4, 6:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             10 E WINFIELD           37.27N 96.79W
04/04/2017  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            HAIL REPORTED ALONG HIGHWAY 160.

&&

BDK
Local storm report, Apr 4, 7:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 E BURDEN              37.31N 96.74W
04/04/2017                   COWLEY             KS   EMERGENCY MNGR

            POWER LINES REPORTED DOWN JUST EAST OF BURDEN.

&&

BDK
Local storm report, Apr 4, 7:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
04/04/2017  E65 MPH          CHAUTAUQUA         KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 4, 7:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
04/04/2017  E70 MPH          CHAUTAUQUA         KS   TRAINED SPOTTER

            ESTIMATED 70 MPH WINDS WITH PEA SIZE HAIL COVERING THE
            GROUND.

&&

SGS
Local storm report, Apr 4, 7:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     ELK CITY                37.29N 95.91W
04/04/2017  E70 MPH          MONTGOMERY         KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:35 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho55 min
Apr 4, 8:15 PM CDTRiver Flood WarningICTMarion43 hr
Apr 4, 8:26 PM CDTAreal Flood WarningICTMcPherson, Marion37 hr
Apr 5, 12:55 AM CDTAreal Flood WarningICTReno12 hr
Apr 5, 3:14 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more14 hr
Apr 5, 12:44 PM CDTAreal Flood WarningICTReno6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.